Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Treatment Modalities
Question: Antihypetensive drug
|Ahmed El-Feky - Thu May 22, 2003 9:42 am||
I'm an egyptian and I'm now in UK.
In Egypt my doctor gave me an antihypertensive drug and I used to take it one tablet every day and if i don't take it one day my blood pressure increases and now in U.k, the drug finished and i would ask you about if can I find an antihypertensive drug in uk has the same reactive ingredients of my drug.
My drug information:
Name: CONCOR 5 PLUS
COMPOSITION: ONE FILM- COATED TABLET CONTAINS 5 MG BISOPROLOL FUMARATE
(2:1) AND 12.5 MG HYDROCHLOROTHIAZIDE
PRODUCER : Merck KGaA, Darmstadt,Germany
|Dr. Tamer Fouad - Thu May 22, 2003 1:38 pm||
You are warned not to make the change all by yourself. You should be always under the supervision of a doctor especially if you are planning a long stay.
That said There is no exact equivalent as regards the composition of the combination drug Concor Plus. It is composed of two drugs. The first Bisoprolol Fumarate is actually a beta blocker. The second is Hydrocholorothiazide is a diuretic (helps high blood pressure by expelling salt from the kidneys).
In the Uk Merck produces Cardicor 5mg (scored light yellow) the drug costs 8.56 pounds sterling and contains 28 tablets.
The only drug in the UK that combines the above two is Monozide. Monozide however combines them in a different dosage. The Bisoprolol is 10 mg not 5mg as in Concor Plus. While, the Hydrochlorothiazide is 6.25mg not 12.5 as in Concor Plus. The best way to get around this is to combine Cardicor 5 mg with a hydrochlorothiazide. I am sorry i couldnt find a hydrochlorothiazide listed in the UK's BNF.
So you must consult with a doctor in the Uk and you may need dosage adjustment given the many differing factors diet change, mode of life, weather which all affect blood pressure and the level of salt in the body.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.